Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 5:49 AM CDT for Cerro Gordo County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 5:49 AM CDT (10:49 UTC)
- Expired
- Aug 19, 2007, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Cerro Gordo County, IA
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:15 AM CDT | FLASH FLOOD | Mason City, IA | HEAVY RAINS CAUSED FLOODING WITH 1 TO 2 FEET OF WATER IN THE STREETS. EVACUATIONS WERE NECESSARY IN EAST PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 191049
FFWDMX
IAC033-191645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
549 AM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
THIS INCLUDES THE CITY OF MASON CITY...
* UNTIL 1145 AM CDT
* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AIRPORT...ROCK FALLS AND PLYMOUTH.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9334 4326 9333 4326 9303 4291 9303
4291 9342 4292 9343 4292 9349 4299 9349
4300 9351 4325 9351
TIME...MOT...LOC 1049Z 180DEG 0KT 4314 9330
$$4 follow-up statements
000
WGUS73 KDMX 191142
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT SUN AUG 19 2007
IAC033-191645-
CERRO GORDO IA-
642 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
CERRO GORDO COUNTY...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. PRECIPITATION REPORTS SHOW RAINFALL IN AND AROUND THE MASON
CITY AREA HAVE BEEN IN EXCESS OF 2 INCHES. MINOR STREET FLOODING
HAS BEEN REPORTED IN MASON CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4325 9334 4326 9333 4326 9303 4291 9303
4291 9342 4292 9343 4292 9349 4299 9349
4300 9351 4325 9351
TIME...MOT...LOC 1142Z 180DEG 0KT 4314 9330
$$000
WGUS73 KDMX 191245
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT SUN AUG 19 2007
IAC033-191645-
CERRO GORDO IA-
744 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
CERRO GORDO COUNTY...
AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA. INTENSITY OF THE STORMS IS EXPECTED TO DECREASE.
LAW ENFORCEMENT IN MASON CITY REPORTED THAT HEAVY RAINFALL HAS
RESULTED IN 1 TO 2 FEET OF WATER IN SOME STREETS WITH NUMEROUS ROAD
CLOSINGS. EVACUATIONS HAVE BEEN ORDERED ALONG THE RIVER DUE TO
RAPID RISES...HOWEVER LEVELS WERE BEGINNING TO RECEDE AS OF 730 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4325 9334 4326 9333 4326 9303 4291 9303
4291 9342 4292 9343 4292 9349 4299 9349
4300 9351 4325 9351
TIME...MOT...LOC 1244Z 180DEG 0KT 4314 9330
$$000
WGUS73 KDMX 191419
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT SUN AUG 19 2007
IAC033-191645-
CERRO GORDO IA-
920 AM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
CERRO GORDO COUNTY...
AT 915 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING STILL OCCURRING OVER THE WARNED AREA...SPECIFICALLY IN
MASON CITY. THE WINNEBAGO RIVER WAS REPORTED TO BE OUT OF ITS BANKS
AND BASEMENTS WERE BEING FLOODED IN THE NORTHEAST SECTIONS OF MASON
CITY...NEAR 10TH TO 12TH STREETS NORTHEAST. EAST PARK REMAINS
EVACUATED DUE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTER INCH ARE
POSSIBLE IN THE WARNED AREA BEFORE 11 AM.
LAT...LON 4325 9334 4326 9333 4326 9303 4291 9303
4291 9342 4292 9343 4292 9349 4299 9349
4300 9351 4325 9351
TIME...MOT...LOC 1414Z 180DEG 0KT 4314 9330
$$
JUNGBLUTH000
WGUS73 KDMX 191542
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT SUN AUG 19 2007
IAC033-191549-
CERRO GORDO IA-
1039 AM CDT SUN AUG 19 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CERRO GORDO
COUNTY...
LOCAL LAW ENFORCEMENT REPORTS THAT CONDITIONS ARE IMPROVING IN MASON
CITY AND THE RAIN HAS ENDED. ROADWAYS THAT WERE FLOODED IN THE EAST
AND NORTHEAST PART OF THE CITY ARE NOW OPEN.
A FLASH FLOOD WATCH REMAIN IN EFFECT FOR NORTHERN IOWA UNTIL 4 AM.
SHOWERS AND THUNDERSTORMS ARE REDEVELOPING OVER SOUTHERN MINNESOTA
AND COULD MOVE SOUTHEAST INTO THE MASON CITY AREA THIS AFTERNOON. IF
HEAVY RAINS OCCUR AGAIN...MORE FLOODING WOULD BE LIKELY. STAY ALERT
TO THE WEATHER SITUATION AND LISTEN FOR POSSIBLE WARNINGS.
LAT...LON 4325 9334 4326 9333 4326 9303 4291 9303
4291 9342 4292 9343 4292 9349 4299 9349
4300 9351 4325 9351
TIME...MOT...LOC 1539Z 180DEG 0KT 4314 9330
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:15 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 3:15 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT SUN AUG 19 2007 .DISCUSSION... COMPLICATED FORECAST WITH ISSUES OF TIMING...LOCATION AND INTENSITY. MODELS HAVING INTENSITY ISSUES WITH REMNANTS OF ERIN AND AFFECT ON SCENARIO IN UPPER MIDWEST. HOWEVER MODELS CLOSER IN SOLUTIONS THAN FARTHER APART WITH USUAL PROBLEMS IN DETAILS. WITH FRONTAL BOUNDARY LOCATION NOT CERTAIN AND FEEDBACK INTO GFS THINGS BECOME UNCLEAR AND CONFIDENCE LEVEL GOES DOWN. BELIEVE WITH CURRENT PATTERN THAT WE CAN EXPECT A WET WEEK THOUGH THERE WILL BE SOME DRY DAYS DEPENDING ON LOCATION OF BOUNDARY AND TIMING OF SHORT WAVES THROUGH THE AREA. PLENTY OF LIFT IN MOST PERIODS WITH GOOD THETA ADVECTION ESPECIALLY LATER INTO THE FORECAST PERIOD (MON NGT-WED) WITH GOOD MOISTURE INTO THE AREA MAY BE LOOKING AT OFF AND ON ISSUANCE OF FFAS. BELIEVE FOR MOST PART SEVERE THREAT MINIMAL THOUGH IF CLOUDINESS BREAKS OUTLOOKS FOR DAY TWO AND THREE COULD EASILY BE REALIZED WITH THOUGH EARLY NEXT WEEK STRONG CAP AND IF CLOUDINESS PERSISTS WILL NOT REALIZE DAY TIME HEATING OR ANY GREAT INSTABILITY. AIRMASS DOES CONTAIN POTENTIAL FOR SEVERE IF FACTORS BREAK THE RIGHT WAY. TEMPERATURES ARE ANOTHER ELEMENT THAT HIGHLY DEPENDENT ON BOUNDARY POSITIONS AND CLOUDINESS. GETTING INTO SECOND HALF OF AUGUST CLOUDINESS WILL BE MORE PERSISTENT. WITH BOUNDARY SAGGING AND DECENT PRE EXISITNG FACTORS IN PLACE WILL EXTEND WATCH IN TIME AND COVERAGE UNTIL 09Z MONDAY MORNING. .AVIATION...19/06Z HAVE UPDATED TAFS TO REFLECT SLOWER TIMING OF CONVECTION IN THE NORTH. LOW STRATUS WILL ALSO BE PROBLEMATIC...ESPECIALLY IN MCW...AND WILL HAVE TO BE MONITORED FOR SOUTHWARD PROGRESS. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && LONG TERM...FORSTER/13/9/1
Hazardous weather outlook, Aug 19, 5:19 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 519 AM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-049-050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 519 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY GOES ON. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 519 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY GOES ON. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME. FORSTER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:41 AM CDT | Flash Flood Warning | DMX | Humboldt, Webster, Wright | 6 hr |
| Aug 19, 5:39 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 19, 4:51 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 6:06 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Aug 19, 6:21 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 19, 6:32 PM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.